Thunderstorm Wind, St. Johns
- When
- October 7, 2:15 PM EST
- Where
- St. Johns County, 3 mi W of Summer Haven
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 29.700, -81.267
Large trees down in Faver Dykes State Park.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 7, 12:55 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 155 PM EDT TUE OCT 7 2003 CURRENT...A BIT LESS ZONAL FLOW THAN THIS TIME MON...WITH WK TROFFINESS OVER THE SE. THIS PERTURBATION IS IN RESPONSE TO CONTINUED SHARP TROF FROM THE MID-ATLC TO AR. COMBINATION OF SHORT WAVES CONTINUING TO EJECT ENE IN S STREAM FLOW AND SOME DIVERGENCE ALOFT SUPPORTING SCATTERED TO NUMEROUS SHOWERS AND TSTMS ACROSS THE AREA. SMALL BUT STRONG ANTICYCLONE OVER E IA NEARLY STATIONARY... TENDING TO FURTHER PINCH OFF MIDWEST TROF. AT THE SFC...GENERAL WK RIDGE CONTINUES FROM MID-ATLC INTO N FL. WK BOUNDARIES ABOUND...AND ARE FURTHER FOCUSING PRECIP. PUBLIC...ALL MODELS IN GENERAL AGREEMENT WITH UPPER PATTERN BECOMING A BIT MORE PROGRESSIVE...WITH TROF BECOMING MORE MERIDIONAL. AS A RESULT...PRECIP FIELD WILL GRADUALLY CONSOLIDATE AND SHIFT NE DURING THE DAY WED. UPPER TROF POSITION WILL ALSO SUPPORT SLIGHT ADDITIONAL COOLING OF TEMPS. MODELS CONTINUE TO DEVELOP WK LOWS IN RESPONSE TO UPPER ENERGY...BUT STILL HARD TO PINPOINT ANY DEFINED FRONTAL BOUNDARY. WILL CONTINUE LIKELY POPS OVER GA TONIGHT...WITH HIGH CHANCE POPS OVER N FL TAPERED AS YOU GO S. TSTMS SHOULD SIMMER DOWN AFTER SUNSET...BUT MAY REFIRE LATER TONIGHT AS A RATHER STRONG SHORTWAVE MOVES ACROSS SE GA. WILL TAPER POPS FURTHER THRU THE DAY WED AS NVA MOVES IN. SLIGHT CHANCE POPS OVER MOST AREAS THU...ALTHO MAY BE SOME SEABREEZE ENHANCEMENT OVER INTERIOR N FL DURING THE MID TO LATE AFTN. EXTENDED...AGREE WITH PREVIOUS FORECASTER ON ANOTHER SLUG OF PRECIP ON FRI. HAVE JUST TWEAKED POPS AND TEMPS A BIT...BUT ALL LONG RANGE MODELS IN AGREEMENT THAT COOLER AND DRIER WX TO RETURN TO AREA BY THE WEEKEND. MAY SEE COOLEST TEMPS YET THIS SEASON BY EARLY NEXT WEEK. MARINE...NO HEADLINES. FIRE WX...NO CONCERNS. .PRELIMINARY POINT TEMPS/POPS... AMG 64 78 64 81 / 70 60 20 20 SSI 66 77 66 80 / 70 60 20 20 JAX 68 81 68 83 / 50 50 20 20 SGJ 71 80 71 81 / 40 40 20 20 GNV 66 83 67 85 / 40 40 20 30 OCF 67 84 67 86 / 30 30 20 30 JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. CARROLL/CAMP
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-072300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1215 PM EDT TUE OCT 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... ...ABOVE NORMAL RISK OF RIP CURRENTS... A SERIES OF UPPER LEVEL DISTURBANCES WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THROUGH TONIGHT. THE GREATEST COVERAGE WILL BE ACROSS SOUTHEAST GEORGIA WITH THE MAIN HAZARD BEING HEAVY RAINFALL. RAINFALL RATES MAY EXCEED AN INCH PER HOUR CREATING PONDING ON ROADWAYS AND MINOR LOCALIZED FLOODING. ALTHOUGH LESS NUMEROUS...GREATER INSTABILITY WILL LEAD TO STRONGER THUNDERSTORMS ACROSS NORTHEAST FLORIDA. STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 40 MPH AND HAIL. MARINERS SHOULD REMAIN ALERT TO THUNDERSTORMS MOVING OFFSHORE AS WELL. DUE TO PERSISTENT LONG PERIOD EASTERLY SWELLS...THE RISK FOR DANGEROUS RIP CURRENTS WILL BE ABOVE NORMAL. THE BEST CHANCE OF RIP CURRENTS WILL BE NEAR AND AFTER THE TIME OF HIGH TIDE. SEE THE LATEST SURF ZONE FORECAST FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE/CARROLL
FLZ023>025-071715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1229 PM EDT TUE OCT 7 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN BAKER...SOUTHERN NASSAU...AND WESTERN DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 115 PM... AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF MACCLENNY...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND MACCLENNY...GLEN ST. MARY...BALDWIN...NORMANDY...JACKSONVILLE HEIGHTS AND BRYCEVILLE THROUGH 115 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
FLZ032-033-037-071745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1248 PM EDT TUE OCT 7 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY...PUTNAM...AND SAINT JOHNS COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 145 PM... AT 1248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 9 MILES NORTHWEST OF BOSTWICK...OR ABOUT 15 MILES NORTHWEST OF PALATKA...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PENNEY FARMS...GREEN COVE SPRINGS...BOSTWICK...PICOLATA...HASTINGS...BAKERSVILLE...SPUDS AND ELKTON THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL REDUCE VISIBILITIES AND CAUSE MINOR TEMPORARY FLOODING ON ROADWAYS. ENYEDI
FLZ025-071745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 115 PM EDT TUE OCT 7 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 145 PM... AT 115 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES WEST OF JACKSONVILLE HEIGHTS... OR ABOUT 12 MILES WEST OF ORANGE PARK...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BALDWIN...JACKSONVILLE HEIGHTS...NORMANDY...TALLYRAND...SAN MARCO...RIVERSIDE...AND ORTEGA THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL REDUCE VISIBILITIES AND CAUSE MINOR TEMPORARY FLOODING ON ROADWAYS. ENYEDI
FLZ025-032-033-037-071845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 139 PM EDT TUE OCT 7 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL...CLAY...SAINT JOHNS AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 245 PM... AT 139 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM RIVERSIDE...TO ORANGE PARK...TO KINGSLEY...TO PUTNAM HALL...MOVING EAST AT 15 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS NEAR THE SAINT JOHNS RIVER INCLUDING ORTEGA...JACKSONVILLE HEIGHTS...DOCTORS INLET...MANDARIN...AND PICOLATA...AS WELL AS AREAS NEAR PENNY FARMS...BELLAIR-MEADOWBROOK...TERRACE...AND ASBURY LAKE THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL CAUSE LOW VISIBILITIES AND CAUSE MINOR TEMPORARY FLOODING ON ROADWAYS. ENYEDI
FLZ025-033-071945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT TUE OCT 7 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN DUVAL COUNTY AND SAINT JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM... AT 240 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG AND NEAR THE INTERSTATE 95 CORRIDOR FROM MANDARIN TO FAVOR DYKES STATE PARK...MOVING SOUTHEAST AT 15 MPH. THIS LINE OF STORMS WILL ALSO AFFECT AREAS AROUND SPUDS...DURBIN...BAKERSVILLE...ELKTON...ST. AUGUSTINE...ST. AUGUSTINE SOUTH...DUPONT CENTER...ST. AUGUSTINE SHORES...AND FORT MATANZAS NATIONAL MONUMENT THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES AND CAUSE MINOR TEMPORARY FLOODING OF LOW LYING AREAS. ENYEDI
FLZ021-072000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 309 PM EDT TUE OCT 7 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SUWANNEE COUNTY FOR STRONG THUNDERSTORM WINDS UNTIL 400 PM... AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF OBRIEN...OR ABOUT 13 MILES EAST OF MAYO...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OBRIEN AND MCALPIN THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL REDUCE VISIBILITIES AND CAUSE TEMPORARY FLOODING OF LOW LYING AREAS. ENYEDI
The Jacksonville radar (KJAX), 97 km away, was scanning. The volume nearest the first event began at 19:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees down in Faver Dykes State Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, October 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374605.